GRANGER -

Several local 6th graders are saying they got sick from vaccines.

6th graders are currently required to receive a vaccine for Meningitis, Chicken Pox, and TDAP, a Tetanus and Pertussis shot.

Doctors say 1 in every 10 kids feel symptoms after receiving vaccinations.

"All shots will have some reaction of some kind," said Dr. Jesse Hsieh of Granger Family Medicine.

Sixth-graders were reporting nausea, vomiting, and fevers.

"That's a short term consequence that doesn't leave any permanent issues," says Dr. Hsieh. "But catching one of these diseases is really bad."

Dr. Hsieh says these types of symptoms are normal.

"Most of the reactions are short term and they'll go away," said Dr. Hsieh.

But it still has some parents worried like Micheal Burris' mom.

Michael is just one sixth-grader who is getting his shots before school starts.

"When I had my first shot it wasn't even bad at all," said Burris. "It just felt like someone kind of poked me a little bit and that was it."

His mom says even though he's required to get the shots, she is willing to take the risk.

Dr. Hsieh says if your child has nausea, vomiting, or a fever - that it is typically short term. He says children's Tylenol is an easy-fix to symptoms like a fever.

"Most of them will go away within days," said Dr. Hsieh.

Dr. Hsieh stresses Tylenol should be taken, NOT aspirin.

He says if symptoms persist parents should take their child to a doctor.

"The CDC says a severe allergic reaction occurs in about one-in-a-million dosages," said Dr. Hsieh. "It's a very very small risk."